MAUDE Adverse Event Report: BASIC KIT 18G X10 CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BASIC KIT 18G X10 CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Break (1069); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refn0765 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "defective midline catheter broke off while attempting to insert midline catheter to left upper arm.2 cm plastic catheter tip lodged inside the dermis.Xray verified, dr.And patient notified." add info rcvd 06/18/2021: date of occurrence: 6/13/2021.Has the catheter tip been removed? if yes what date was it removed: not removed, md recommended to remove in outpatient ir.Was there additional medical intervention?: removal scheduled in outpatient ir.Was there patient harm reported?: no.
 
Event or Problem Description
It was reported "defective midline catheter broke off while attempting to insert midline catheter to left upper arm.2 cm plastic catheter tip lodged inside the dermis.Xray verified, dr.And patient notified." add info rcvd 06/18/2021: date of occurrence: (b)(6) 2021.Has the catheter tip been removed? if yes what date was it removed: not removed, md recommended to remove in outpatient ir.Was there additional medical intervention?: removal scheduled in outpatient ir.Was there patient harm reported?: no.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken midline catheter was confirmed.The product returned for evaluation was one 18ga x 10cm powerglide pro midline catheter assembly.Usage residues were observed throughout the sample.The catheter was advanced and the safety mechanism was engaged over the needle tip.The catheter shaft was broken 7.6cm from the molded joint.The break exhibited a tapered profile.Microscopic inspection of the break revealed a partially glossy and partially dully granular break surface.A longitudinally aligned scoring mark was observed on the inside surface of the catheter leading into the break site.The break features were consistent with catheter damage caused either by withdrawal of the catheter or insertion of the needle following catheter advancement.The blood residues present on the device suggested that damage occurred during attempted device placement.The product ifu states ¿warning: once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.¿ h3 other text : evaluation findings are in section h11.

Brand Name
BASIC KIT 18G X10 CM WITH BIOPATCH
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
MDR Report Key12131786
Report Number3006260740-2021-02627
Device Sequence Number3529843
Product Code FOZ
UDI-Device Identifier00801741140518
UDI-Public(01)00801741140518
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF318107T
Device Lot NumberREFN0765
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2021
Initial Date Received by Manufacturer 06/15/2021
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date08/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient Weight73